Why am I coughing up phlegm after taking mucinex?
User rating for this question
I'm taking mucinex and coughing up phelm (?) but I can't cough it up to my throat so I could dispose of it. When I cough up this stuff and then half to swallow it, is it going back into my lungs or down into my digestive track?
Posted Tue, 21 Jan 2014 in Lung and Chest disorders
Answered by Dr. Satyadeo Choubey 22 minutes later
Brief Answer: can go for mucinex, steam inhalation, Detailed Answer: Hi, Thanks for your query. The sputum must have been too thick to come effectively. Do continue the mucinex (N acetyl cysteine). You can take it orally as 600 mg thrice daily, and also by inhalation route via nebulisation to make he sputum less viscid. It can go back to respiratory as well as digestive tract. You can also go for steam inhalation. Take a chest xray and if some localized lesion is detected, postural drainage via physiotherapy can be accomplished.... Best wishes..
Follow-up: Why am I coughing up phlegm after taking mucinex? 1 hour later
I didn't see where the "sputum" goes if I feel I've swallowed it, back into the lungs or down into my stomach. Also when you mention steam, are you referring to the "netty pot". Sorry to bother you, its just I'm a ittle concerned
Answered by Dr. Satyadeo Choubey 11 minutes later
Brief Answer: sputum is usually swallowed down into stomach Detailed Answer: Thanks for follow up. Usual habit of anyone is to swallow the sputum in the stomach as it reaches well above the vocal cords. What I have mentioned is the ways to make sputum less viscid. I have not mentioned any neti pot. Its just simple steam inhalation. Pouring some water in a pan ,putting over flame and as it boils inhaling the steam.....just an easy job... Best wishes